Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 5, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Jan 29, 2017, 3:10 AM EST. It took effect at Jan 29, 2017, 1:00 PM EST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2017, 3:10 AM EST (08:10 UTC)
- In effect from
- Jan 29, 2017, 1:00 PM EST
- Expired
- Jan 30, 2017, 12:00 PM EST
- In force
- 23 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
737 WHUS72 KTAE 290810 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 310 AM EST SUN JAN 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH MONDAY MORNING... .IN THE WAKE OF A COLD FRONT, NORTHWEST WINDS WILL SURGE TO AROUND 20 TO 25 KNOTS THIS AFTERNOON AND SEAS WILL BUILD TO AS HIGH AS 9 FEET OVER OFFSHORE WATERS BY TONIGHT. WINDS AND SEAS WILL DIMINISH MONDAY MORNING. GMZ730-750-755-765-770-775-292130- /O.NEW.KTAE.SC.Y.0005.170129T1800Z-170130T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 310 AM EST SUN JAN 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM EST MONDAY. * WINDS...WEST WINDS 20 TO 25 KNOTS. * WAVES/SEAS...SEAS OF 5 TO 7 FEET OCCASIONALLY UP TO 8 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MOORE
4 follow-up statements
546 WHUS72 KTAE 291852 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 152 PM EST SUN JAN 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH MONDAY MORNING... NORTHWEST WINDS WILL REMAIN STRONG AT AROUND 20 TO 25 KNOTS AND SEAS WILL BUILD TO AS HIGH AS 9 FEET OVER OFFSHORE WATERS BY TONIGHT. WINDS AND SEAS WILL DIMINISH MONDAY MORNING. GMZ730-750-755-765-770-775-300300- /O.CON.KTAE.SC.Y.0005.000000T0000Z-170130T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 152 PM EST SUN JAN 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... * WINDS...WEST WINDS 20 TO 25 KNOTS. * WAVES/SEAS...SEAS OF 5 TO 7 FEET OCCASIONALLY UP TO 8 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
775 WHUS72 KTAE 300219 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 919 PM EST SUN JAN 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH MONDAY MORNING... NORTHWEST WINDS WILL REMAIN STRONG AT AROUND 20 TO 25 KNOTS AND SEAS WILL BUILD TO AS HIGH AS 10 FEET OVER OFFSHORE WATERS BY TONIGHT. WINDS AND SEAS WILL DIMINISH MONDAY MORNING. GMZ730-750-755-765-770-775-301000- /O.CON.KTAE.SC.Y.0005.000000T0000Z-170130T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 919 PM EST SUN JAN 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... * WINDS...NORTHWEST WINDS 20 TO 25 KNOTS. * WAVES/SEAS...SEAS OF 6 TO 8 FEET OCCASIONALLY UP TO 10 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
808 WHUS72 KTAE 300801 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 301 AM EST MON JAN 30 2017 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH THIS MORNING... GMZ730-750-755-765-770-775-301500- /O.CON.KTAE.SC.Y.0005.000000T0000Z-170130T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 301 AM EST MON JAN 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...NORTHWEST WINDS 20 TO 25 KNOTS. * WAVES/SEAS...SEAS OF 6 TO 8 FEET OCCASIONALLY UP TO 10 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
198 WHUS72 KTAE 301445 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 945 AM EST MON JAN 30 2017 ...SMALL CRAFT ADVISORY EXTENDED THROUGH NOON EST... GMZ730-750-755-765-770-775-301700- /O.EXT.KTAE.SC.Y.0005.000000T0000Z-170130T1700Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 945 AM EST MON JAN 30 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... * WINDS...NORTHWEST WINDS 15 TO 20 KNOTS SUBSIDING. * WAVES/SEAS...SEAS OF 6 TO 8 FEET OCCASIONALLY UP TO 9 FEET WELL OFFSHORE SUBSIDING THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 29, 3:09 AM EST, 1 minute earlier.
Area forecast discussion, Jan 29, 3:09 AM EST, 1 minute before
Area Forecast Discussion
National Weather Service Tallahassee FL
309 AM EST Sun Jan 29 2017
.NEAR TERM [Through Today]...
Local radars showed patches of rain across much of the northeast
Gulf of Mexico and north Florida. This area was where ascent was
being forced by an approaching 500 mb vort max (over east TX) and
the right entrance region of 170 kt jet streak at 300 mb (over NC),
and was interacting with mid to upper tropospheric moisture to
produce light rain. The northern periphery of the rain may affect
Cross City at times early this morning, but it will end quickly from
west to east by afternoon. With clearing skies it will be a little
warmer today than what was observed Saturday, with highs in the
upper 50s to lower 60s.
.SHORT TERM [Tonight Through Tuesday]...
Low level high pressure will continue to move into the southeast as
the upper level trough over the eastern CONUS swings off the
Atlantic coastline and we develop a more zonal flow aloft. With a
cooler airmass in place in the wake of a cold front, Monday will be
cooler with morning lows in the mid 30s to around 40 along the coast
and highs in the mid 50s to around 60. Under mostly clear skies,
however, we will warm up by Tuesday, with highs rising to the upper
60s to around 70.
.LONG TERM [Tuesday Night Through Sunday]...
A deep low pressure system will lie off the northern Pacific
coastline on Tuesday, with ridging over the western CONUS and weak
troughing over the eastern CONUS. A shortwave trough will swing
through the cut off low, into the Pacific northwest mid-week and all
the way into the Ohio valley by Friday. This will help develop a
weak frontal system in the south late in the week, which will make
for a slight chance of rain this weekend. Otherwise, this week will
be dry with mostly clear skies, highs in the upper 60s to low 70s
and lows in the 40s.
&&
.AVIATION [Through 06Z Monday]...
Light rain and VFR cigs will continue across north FL and adjacent
Gulf coastal waters through the morning, but remain south of
KECP, KTLH, and KVLD. We expect VFR conditions and fair weather at
all our terminals through the period. Light W winds overnight will
increase to 10 to 15 knots this afternoon, with occasional gusts
to 25 knots. Winds will subside at sunset.
&&
.MARINE...
In the wake of a cold front, northwest winds will surge to around 20
to 25 knots this afternoon and seas will build to as high as 9
feet over offshore waters by tonight. Winds and seas will
diminish Monday morning and remain low through the rest of the
period.
&&
.FIRE WEATHER...
The combination of deep mixing, clearing skies, and rather strong
transport winds will drive dispersion values to 75 or greater this
afternoon. Otherwise, no significant fire weather issues are
expected.
&&
.HYDROLOGY...
Areas in flood stage along the Choctawhatchee, Apalachicola, and
Withlacoochee have crested and continue to fall. With a dry pattern
in place over the next week, rivers are expected to recede from
their currently elevated levels.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 61 36 60 38 70 / 0 0 0 0 0
Panama City 59 42 58 47 67 / 0 0 0 0 0
Dothan 57 35 58 40 68 / 0 0 0 0 0
Albany 58 35 57 37 68 / 0 0 0 0 0
Valdosta 59 36 57 37 69 / 0 0 0 0 0
Cross City 61 36 59 36 68 / 10 0 0 0 0
Apalachicola 61 41 60 45 68 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory from 1 PM this afternoon to 10 AM EST
Monday for Apalachee Bay or Coastal Waters From Keaton
Beach to Ochlockonee River Fl out to 20 Nm-Coastal Waters
From Ochlockonee River to Apalachicola Fl out to 20 Nm-
Coastal waters from Suwannee River to Keaton Beach out 20
NM-Coastal waters from Apalachicola to Destin FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...Fournier
SHORT TERM...Moore
LONG TERM...Moore
AVIATION...Fournier
MARINE...Moore
FIRE WEATHER...Fournier
HYDROLOGY...MooreThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 3:20 AM EST | Rip Current Statement | TAE | Bay, Gulf | 22 hr |
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.